Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 24, 2012, 10:25 PM EDT for Florence County, Marion County, Williamsburg County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 10:25 PM EDT (02:25 UTC)
- Expired
- Mar 24, 2012, 11:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
Counties Florence County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 118 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 10:30 PM EDT | HAIL 0.75 | 2 Sw Florence, SC | PUBLIC REPORTED PENNY SIZE HAIL BETWEEN 2ND LOOP RD AND 3RD LOOP RD IN THE WINDERMERE NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
742
WWUS82 KILM 250225
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT MAR 24 2012
SCZ023-032-033-039-250330-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
1025 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 1130 PM EDT...
AT 1025 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTERSVILLE...OR ABOUT 15 MILES SOUTHEAST OF BISHOPVILLE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
MARION...MULLINS...BLUE BRICK...BRITTON NECK...CADES...
CARTERSVILLE...CLAUSSEN...EFFINGHAM AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3431 8016 3429 7960 3425 7955 3430 7939
3425 7925 3428 7916 3425 7913 3405 7925
3400 7933 3390 7930 3360 7945 3360 8004
3372 7998 3377 8000 3388 7989 3389 7996
3395 7998 3399 7990 3414 8015 3423 8012
TIME...MOT...LOC 0225Z 266DEG 35KT 3409 8001
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:45 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 24, 7:45 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 745 PM EDT SAT MAR 24 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY NIGHT. DRIER CONDITIONS ARE EXPECTED MONDAY WITH COOLING MONDAY NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. COOLER AIR ON TUESDAY WILL BE FOLLOWED BY A WARMING TREND...AS AN UPPER RIDGE BEGINS TO BUILD OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM SATURDAY...BASICALLY 2 ROUNDS OF CONVECTION HAVE TRAVERSED THE ILM CWA. ONE AREA EARLY THIS MORNING AND RATHER WEAK AT THAT...AND THE 2ND ROUND THIS AFTERNOON INTO EARLY THIS EVENING. A 3RD ROUND...CONSISTING OF A N-S LINE ACROSS THE CENTRAL CAROLINAS AT THE MOMENT...WILL REACH THE WESTERN FRINGES OF THE ILM CWA DURING THE VALID PERIOD OF THE SVR WATCH FOR SC WHICH EXPIRES AT 9 PM. OVERALL...WITH THE LOSS OF THE DAYS INSOLATION...INSTABILITY WILL DECREASE AS WELL AS LOW LEVEL LAPSE RATES. BOTH WILL PUT BRAKES ON ANY WIDESPREAD SEVERE CONVECTION. DYNAMICS FROM THE UPPER LOW AS IT TRACKS CLOSER...WILL ENABLE THE THREAT FOR CONTINUED CONVECTION ACROSS THE ILM CWA OVERNIGHT. WITH THE UPPER LOW PUSHING CLOSER TO THE FA OVERNIGHT...FREEZING LEVELS WILL BE LOWERING AS WELL AS WET BULB ZEROS AND 50 DBZ CORE HEIGHTS. THIS WILL INCREASE THE CHANCES FOR HAIL OCCURRENCE FROM TSTMS THAT LOOK DOCILE. LOOK ESPECIALLY FOR THE INCREASED HAIL OCCURRENCE AFTER SUNRISE SUNDAY...AND ESPECIALLY ONCE INSOLATION BEGINS IN EARNEST WHILE THE UPPER LOW AND ASSOCIATED COLD POOL TRACKS ACROSS THE FA. PREVIOUS DISCUSSION............................................... AS OF 3 PM SATURDAY...DYNAMIC SITUATION FOR THIS AFTERNOON AND THE OVERNIGHT HOURS. AREA OF DIFFLUENCE ALOFT AND INCREASING SURFACE INSTABILITY IS FUELING THE FIRST CLUSTER OF SHOWERS AND TSTMS MOVING ACROSS SOUTHEASTERN NORTH CAROLINA. MAIN COLD FRONT ALONG WITH DIFFLUENCE ALOFT AND NUMEROUS RESIDUAL BOUNDARIES BEGINNING TO FIRE TO THE WEST. THIS AREA WILL CONTINUE TO FILL IN AND TRUDGE EASTWARD WITH THE UPPER LEVEL LOW...NOW WOBBLING ACROSS KENTUCKY AND TENNESSEE. CUMULUS FIELD IS ALREADY LOOKING IMPRESSIVE WITH A FEW CELLS SHOWING UP. CONTINUED TO ADVERTISE LARGE HAIL AND STRONG WINDS OUT WEST FROM 2200 UTC ONWARD. SPC CONTINUES TO ADVERTISE A SLIGHT RISK WE HAVE JUST ISSUED A WATCH FOR THE WESTERN COUNTIES UNTIL 9:00 PM. REGARDING POPS...I HAVE CATEGORICAL POPS FOR THE WESTERN COUNTIES. THE SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. FROM THAT POINT ON I HAVE LIKELY POPS MOVING TO THE COAST AND QUICKLY DIMINISHING TOWARD SUNRISE AS ANY DIURNAL AFFECTS ALL BUT DIMINISH WITH THE UPPER LEVEL LOW AND LOSS OF DAYTIME HEATING. CONTINUED TO ADVERTISE OVERNIGHT LOWS JUST ABOVE GUIDANCE WHICH CITING THE EXPECTED COVERAGE OF PRECIPITATION. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON. COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS. CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY. UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME. && .AVIATION /00Z SATURDAY THROUGH THURSDAY/... AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD...THOUGH CANNOT RULE OUT THE POTENTIAL FOR BRIEF MVFR DUE TO POSSIBLE FOG DEVELOPMENT DURING THE EARLY MORNING HOURS. CURRENT RADAR IMAGERY DEPICTS A FEW LINGERING LIGHT SHOWERS ACROSS THE AREA...WITH MUCH OF THE SHRA/TSRA ACTIVITY TO OUR NORTH AND WEST. A LONE THUNDERSTORM TO THE WEST COULD MAKE ITS WAY INTO THE KFLO TERMINAL WITHIN THE NEXT COUPLE HOURS. FOR NOW HAVE INTRODUCED A TEMPO FOR POSSIBLE SHORT-LIVED TSRA. OTHERWISE...KEPT VCSH IN FORECAST. EXPECT SOUTHWEST WINDS TO REMAIN AROUND 5 KTS THROUGH THE OVERNIGHT HOURS. REGARDING FOG DEVELOPMENT...ANY FOG THAT DOES DEVELOP WILL STAY MVFR FOR A FEW HOURS AROUND DAYBREAK. CONFIDENCE IS A BIT LOWERED ATTM GIVEN ANTICIPATED WINDS...THOUGH AREAS DID RECEIVE DECENT RAINFALL THROUGHOUT THE EVENING HOURS. ANY FOG THAT DOES DEVELOP WILL QUICKLY BURN OFF GIVING WAY TO VFR THROUGH THE PERIOD. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY ARE POSSIBLE. WINDS WILL BE SOUTHWEST WITH SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20 KTS POSSIBLE. EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM SATURDAY...NORMALLY SSTS THIS TIME OF THE YEAR ARE IN THE 50S TO NEAR 60 AND THUS HAVE A LARGE NEGATIVE AFFECT TO CONVECTION ONCE IT TRACKS OVER THE WATERS. IN ADDITION...THE MARINE LAYER ONCE IT MOVES OVER LAND WILL ALSO HAVE AN EXTINGUISHER AFFECT ON CONVECTION THAT TRACKS ACROSS IT. AS FOR TODAY...THE ADJACENT ATLANTIC SSTS ARE RUNNING A GOOD 10 DEGREES HIGHER THAN NORMAL AND ARE SIMILAR TO WHAT IS EXPERIENCED AT THE END OF APRIL OR EARLY MAY TIME FRAME. THESE CURRENT SSTS WILL WEAKEN THE CONVECTION AFTER IT MOVES OFF THE MAINLAND AND INTO THE COASTAL WATERS. HOWEVER...THEY DO NOT WEAKEN BELOW SMW CRITERIA AND THEREFORE WILL NEED TO BE MONITORED THRUOUT THE NIGHT. AS FOR OVERNIGHT WINDS...LOOK FOR SW TO W 15 KT...OCCASIONALLY UP TO 20 KT. SIGNIFICANT SEAS WILL RUN 2 TO 4 FT...AND BE A COMBO OF A 2 FOOT 8-9 SECOND PERIOD SE GROUND SWELL...AND A 2 TO 3 FT WIND DRIVEN WAVE AT 4 TO 6 SECOND PERIODS. PREVIOUS DISCUSSION................................................. AS OF 3 PM SATURDAY...STILL EXPECT A SOUTHWEST FLOW TO CONTINUE THIS AFTERNOON WITH SOME ACCELERATION NEARSHORE VIA THE SEABREEZE. CONVECTION HAS DISTORTED WINDS ACROSS SOME WATERS AS WELL WITH 41013 REPORTING 15 KNOTS THE PAST HOUR. OVERNIGHT SPEEDS DIP BACK DOWN TO TEN KNOTS OR LESS WITH THE SOUTHWEST SYNOPTIC FLOW CONTINUING. SWAN SEAS CONTINUE TO HOVER IN A RANGE OF 2-4 FEET. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED 2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW. INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT ON THE WATERS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE. SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...MJC NEAR TERM...DCH/SHK SHORT TERM...MJC LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Mar 24, 9:02 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 902 PM EDT SAT MAR 24 2012 AMZ250-252-260115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE GREATER THAN 30 KT WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-260115- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-260115- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-260115- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-260115- COASTAL HORRY-COASTAL GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-260115- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Mar 24, 5:09 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SAT MAR 24 2012
NCZ087-096-242215-
BLADEN-ROBESON-
509 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 615 PM EDT...
AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PURVIS TO PROCTORVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF DILLON TO 12 MILES SOUTH OF
LUMBERTON...MOVING NORTH AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
BARKER TEN MILE...BARNESVILLE...BUIE...DUART...ELROD...FAIRMONT...
HESTERTOWN...HOWELLSVILLE AND MAXTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3490 7893 3484 7890 3485 7879 3445 7894
3444 7896 3440 7897 3438 7901 3437 7901
3457 7938 3472 7939 3477 7934 3482 7936
3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 2109Z 177DEG 28KT 3460 7930 3449 7907
BACONSpecial weather statement, Mar 24, 5:35 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT SAT MAR 24 2012
NCZ110-SCZ053-054-242200-
COASTAL BRUNSWICK-COASTAL HORRY-INLAND HORRY-
535 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND BRUNSWICK
COUNTIES THROUGH 600 PM EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BRIARCLIFFE ACRES...OR ABOUT 6 MILES NORTHEAST OF MYRTLE
BEACH...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...MYRTLE BEACH...NORTH
MYRTLE BEACH...BROOKSVILLE...CALABASH...CHERRY GROVE BEACH...
HAMMOND...HAND...LONGS...WAMPEE...ATLANTIC BEACH AND BRIARCLIFFE
ACRES.
HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3380 7899 3400 7871 3391 7861 3392 7854
3387 7849 3384 7854 3383 7862 3379 7872
3373 7882 3368 7888
TIME...MOT...LOC 2135Z 232DEG 20KT 3378 7883
BACONLocal storm report, Mar 24, 7:25 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL PIREWAY 34.03N 78.63W
03/24/2012 E1.00 INCH COLUMBUS NC PUBLIC
&&
EVENT NUMBER ILM1200033
BACONSpecial weather statement, Mar 24, 8:28 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SAT MAR 24 2012
SCZ023-032-250130-
DARLINGTON-FLORENCE-
828 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 930 PM EDT...
AT 827 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF LAMAR...OR ABOUT 9 MILES SOUTH OF BISHOPVILLE...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...CARTERSVILLE...CLAUSSEN...CLYDE...DOVESVILLE...EFFINGHAM...
EVERGREEN...FLOYD AND KELLYTOWN.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3453 7983 3449 7981 3451 7976 3447 7974
3444 7975 3440 7970 3429 7964 3405 7952
3395 7996 3399 7990 3409 8008 3415 8016
3420 8012 3423 8012 3432 8018 3436 8018
3432 8024 3435 8027
TIME...MOT...LOC 0027Z 245DEG 29KT 3410 8025
WEISSSpecial weather statement, Mar 24, 9:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
926 PM EDT SAT MAR 24 2012
NCZ087-SCZ017-023-024-032-033-250230-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
926 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...DARLINGTON AND ROBESON COUNTIES THROUGH 1030 PM
EDT...
AT 926 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MECHANICSVILLE...OR ABOUT 8 MILES NORTHEAST OF DARLINGTON...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...FLORENCE...
HARTSVILLE...MARION...MULLINS...RED SPRINGS...ALMA...AUBURN...
BARNESVILLE...BINGHAM AND BLUE BRICK.
MORE STRONG STORMS MAY DEVELOP WITHIN THIS AREA AS WELL.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3445 8013 3449 7988 3457 7982 3469 7953
3464 7946 3477 7934 3484 7935 3486 7915
3440 7897 3417 7919 3388 7994 3395 7997
3399 7990 3403 7998 3419 8013 3423 8012
3436 8018 3432 8024 3436 8029 3437 8029
TIME...MOT...LOC 0126Z 238DEG 39KT 3437 7971
WEISSSpecial weather statement, Mar 24, 10:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT MAR 24 2012
SCZ023-032-033-039-250330-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
1025 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 1130 PM EDT...
AT 1025 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTERSVILLE...OR ABOUT 15 MILES SOUTHEAST OF BISHOPVILLE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
MARION...MULLINS...BLUE BRICK...BRITTON NECK...CADES...
CARTERSVILLE...CLAUSSEN...EFFINGHAM AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3431 8016 3429 7960 3425 7955 3430 7939
3425 7925 3428 7916 3425 7913 3405 7925
3400 7933 3390 7930 3360 7945 3360 8004
3372 7998 3377 8000 3388 7989 3389 7996
3395 7998 3399 7990 3414 8015 3423 8012
TIME...MOT...LOC 0225Z 266DEG 35KT 3409 8001
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:28 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 62 min |
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Marlboro | 64 min |
| Mar 24, 11:04 PM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
| Mar 25, 1:26 PM EDT | Special Weather Statement | ILM | Darlington | 34 min |
| Mar 25, 2:00 PM EDT | Special Weather Statement | ILM | Florence | 60 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | ILM | Williamsburg | 55 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Dillon | 66 min |
| Mar 25, 4:21 PM EDT | Special Weather Statement | ILM | Dillon, Marion | 54 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:41 AM EDT | Special Weather Statement | ILM | Pender | 49 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:26 AM EDT | Special Weather Statement | ILM | New Hanover | 49 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 38 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 19 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.